MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number HXX-39-0001
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a procedure was performed in (b)(6) on (b)(6) 2022, utilizing the reform pedicle screw system.During the placement of the first iliac screw, the doctor noted some resistance of the 80mm screw going into the bone when the tip of the t20, polyaxial driver, reform degen (39-sp-0700) broke.The doctor then attempted to remove the screw in order to place a smaller 70mm one when the tip of a second reform driver with mechanical lock (hxx-39-0001) broke.The procedure was then completed utilizing another driver readily available.There was a ten minute delay to the procedure due to the reported malfunctions.No patient injury was reported.
 
Additional Manufacturer Narrative
Patient information: unknown.Occupation: other; distributor.Device evaluation: review of device history records found (b)(4) pieces of this lot were released for distribution on 06/26/2017 with no deviation or anomalies.Two-year complaint history review did not identify a trend for reports of this nature for this part number.Without the opportunity to examine the complaint product no conclusions can be drawn as to the cause of the reported malfunction.Should the product be received, a follow-up medwatch report will be submitted following evaluation.This report is number 2 of 2 mdrs filed for the same event (reference 3005739886-2022-00007).
 
Additional Manufacturer Narrative
H3 device evaluation - the tips the driver is sheared off.The fracture plane is perpendicular to the driver's longitudinal axis.The fracture surface was examined with the aid of a 5x loop.The complaint notes the surgeon encountered resistance to seating an 80mm long screw and the surgeon attempted to remove the screw when the hxx-39-0001 driver broke.The driver appears to have failed due to torsional overload.The hxx-39-0001 driver appears to have failed during screw insertion.This is evidenced by the clockwise rotation of the hexalobe drive feature relative to the female hexalobe which the hexalobe extended thru.Review of device history records found ten (10) pieces of this lot released for distribution on 6/26/2017 with no deviation or anomalies.Two-year complaint history review (2.17.2020-2.17.2022) found this to be the only report of this nature for this lot.No corrective actions are being recommended since the causes do not appear to be manufacturing related and since the failure rates remain low.This report is number 2 of 2 mdrs filed for the same event (reference 3005739886-2022-00007-1 / 00008-1).
 
Event or Problem Description
It was reported that a procedure was performed in puerto rico on (b)(6) 2022, utilizing the reform pedicle screw system.During the placement of the first iliac screw, the doctor noted some resistance of the 80mm screw going into the bone when the tip of the t20, polyaxial driver, reform degen (39-sp-0700) broke.The doctor then attempted to remove the screw in order to place a smaller 70mm one when the tip of a second reform driver with mechanical lock (hxx-39-0001) broke.The procedure was then completed utilizing another driver readily available.There was a ten minute delay to the procedure due to the reported malfunctions.No patient injury was reported.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key13720717
Report Number3005739886-2022-00008
Device Sequence Number17208831
Product Code HXX
UDI-Device Identifier00840019928809
UDI-Public00840019928809
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHXX-39-0001
Device Catalogue NumberHXX-39-0001
Device Lot Number33923MM
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown